Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 20, 2013, 7:08 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 7:08 PM MDT (01:08 UTC)
- Expired
- Jul 20, 2013, 11:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 147 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470
WGUS54 KEPZ 210108
FFWEPZ
NMC017-051-210500-
/O.NEW.KEPZ.FF.W.0027.130721T0108Z-130721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
708 PM MDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...
WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 1100 PM MDT
* AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
CABALLO...
COONEY...
CAMP THUNDERBIRD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT IN AND DOWNSTREAM OF THE SILVER
FIRE BURN AREA. RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS
ARE POSSIBLE. AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO
HIGHER GROUND QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS
FLOWS...CALL 911.
&&
LAT...LON 3313 10752 3308 10750 3299 10729 3295 10727
3298 10760 3299 10776 3294 10778 3297 10786
3285 10797 3296 10805 3310 10798 3315 10787
3314 10773
$$
PARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 1:58 PM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 20, 1:58 PM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 158 PM MDT SAT JUL 20 2013 .SYNOPSIS... A STANDARD SUMMER TIME PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE NEXT SEVERAL DAYS. TEMPERATURES WILL CONTINUE TO WARM UP TO NEAR SEASONAL NORMALS THIS WEEKEND WITH SLIGHTLY ABOVE NORMAL TEMPERATURES BY MID WEEK. RAIN CHANCES MAY INCREASE TOWARD THE END OF THE WEEK AS DEEPER MOISTURE MOVES INTO THE REGION. && .DISCUSSION... A BASIC SUMMERTIME PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THIS WEEKEND AND INTO THIS COMING WEEK. A SOUTHEAST TO EAST LOWER LEVEL FLOW FLOW CONTINUES TO MAINTAIN A MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA. WHILE SOME DRIER AIR HAS BEEN ENTRAINED INTO THE MIX...IT IS NOT ENOUGH TO SUPPRESS THUNDERSTORM ACTIVITY...BUT IT WILL LIMIT COVERAGE TO THE THE 30 PERCENT OR LESS CATEGORY FOR MOST AREAS. CIRCULATION AROUND WEAK HIGH PRESSURE ALOFT WILL HELP KEEP A GENERAL MID LEVEL EAST FLOW GOING FOR THE COUPLE OF DAYS. MOST THUNDERSTORMS WILL BE OF THE REGULAR GARDEN VARIETY... CAPABLE OF PRODUCING PERIODS OF MODERATE RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 45 MPH. RAIN AMOUNTS WILL BE SPOTTY WITH THE MOUNTAIN REGIONS HAVING A BETTER CHANCE OF MEASURABLE RAINFALL. SOME MINOR LOCALIZED FLOODING NEAR STORMS WILL BE POSSIBLE. BURN SCAR AREAS IN THE GILA REGION WILL CONTINUE TO REMAIN SENSITIVE TO FLOODING FROM MODERATE AMOUNTS OF RAIN. AS THE WEEK PROGRESSES THE AREA OF HIGH PRESSURE WILL RECENTER OVER THE STATE...KEEPING THE STEERING FLOW WEAK. CONSIDERABLE MOISTURE WILL REMAIN TRAPPED UNDER THE HIGH WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING. TOWARD THE LATTER PART OF THE WEEK DEEPER MOISTURE WILL BEGIN TO FLOW INTO THE REGION FROM THE SOUTH...WHICH COULD INCREASE CHANCES FOR RAIN FOR THE END OF THE WEEK. TEMPERATURES OVER ALL WILL CONTINUE A WARMING TREND BACK INTO THE UPPER 90S FOR THE LOWLANDS BY MID WEEK. && .AVIATION...VALID 21/00Z-22/00Z. SCATTERED DIURNAL TSRA OVER THE MOUNTAINS WITH ISO-WIDELY SCATTERED TSRA IN THE LOWLANDS THIS AFTERNOON. CONDITIONS GENERALLY VFR EXCEPT BRIEF MVFR/IFR IN AND AROUND THUNDERSTORMS. EXPECT SIMILAR CONDITIONS ON SUNDAY. && .FIRE WEATHER... A RETURN TO MORE SEASONAL CONDITIONS WILL CONTINUE SUNDAY...WITH INCREASING TEMPERATURES AND SCATTERED AFTERNOON THUNDERSTORMS IN THE HIGHER ELEVATIONS...AND ISOLATED EVENING THUNDERSTORMS IN THE LOWLANDS. LOW HAINES INDEX VALUES AND CONTINUED EXCELLENT OVERNIGHT RH RECOVERY AND LIGHT WINDS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 89 73 92 75 / 30 20 20 20 20 SIERRA BLANCA 67 89 69 91 70 / 20 20 20 20 20 LAS CRUCES 67 89 69 93 69 / 30 20 20 20 20 ALAMOGORDO 68 91 69 93 70 / 30 20 20 20 20 CLOUDCROFT 50 70 52 71 52 / 30 30 40 40 20 TRUTH OR CONSEQUENCES 68 89 69 91 69 / 40 20 20 20 30 SILVER CITY 63 82 63 84 63 / 40 30 30 40 30 DEMING 66 88 67 90 67 / 40 20 20 20 20 LORDSBURG 65 88 66 90 67 / 40 20 30 30 30 WEST EL PASO METRO 72 88 75 92 76 / 30 20 20 20 20 DELL CITY 66 87 66 91 68 / 20 20 20 10 20 FORT HANCOCK 70 91 73 94 74 / 20 20 20 20 30 LOMA LINDA 63 84 66 87 66 / 30 20 20 20 20 FABENS 70 89 72 92 73 / 20 20 20 20 30 SANTA TERESA 68 88 70 92 72 / 30 20 20 20 20 WHITE SANDS HQ 71 88 72 93 73 / 30 20 20 20 20 JORNADA RANGE 66 89 66 93 67 / 30 20 20 20 20 HATCH 68 87 70 90 70 / 30 20 20 20 20 COLUMBUS 68 87 69 92 70 / 40 20 20 20 20 OROGRANDE 68 89 69 93 70 / 30 20 20 20 20 MAYHILL 55 76 57 79 58 / 30 30 30 40 20 MESCALERO 55 81 56 83 57 / 30 30 40 30 20 TIMBERON 55 74 57 77 58 / 30 20 30 30 20 WINSTON 59 80 60 82 60 / 40 40 30 40 30 HILLSBORO 65 83 66 86 66 / 40 20 20 30 30 SPACEPORT 67 89 68 92 69 / 40 20 20 20 20 LAKE ROBERTS 60 82 61 83 61 / 50 50 50 50 30 HURLEY 62 83 63 84 63 / 40 30 30 30 30 CLIFF 63 89 65 90 63 / 60 40 30 40 40 MULE CREEK 57 84 57 85 57 / 60 40 30 40 40 FAYWOOD 63 82 65 85 64 / 50 30 30 30 30 ANIMAS 66 86 66 88 67 / 40 30 30 30 30 HACHITA 65 86 66 89 67 / 40 20 30 30 20 ANTELOPE WELLS 65 83 65 87 66 / 40 30 30 30 30 CLOVERDALE 62 79 62 81 63 / 40 30 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/25
Hazardous weather outlook, Jul 20, 11:33 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1133 AM MDT SAT JUL 20 2013 NMZ401>417-TXZ418>424-211745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1133 AM MDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE FREQUENT OVER THE HIGHER MOUNTAINS THIS AFTERNOON WITH HIGHER RAIN AMOUNTS EXPECTED. STORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 45 MPH. LOCALIZED FLOODING IS POSSIBLE NEAR STRONGER STORMS. MODERATE TO HEAVY RAINFALL MAY OCCUR OVER FLOOD SENSITIVE AREAS LIKE THE SILVER FIRE BURN SCAR OF THE EAST GILA REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND NIGHT TIME. THERE MAY BE AN INCREASE IN COVERAGE BY THURSDAY AND FRIDAY AS DEEPER MOISTURE MOVES OVER THE AREA. PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE FROM STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE. LUNDEEN
In the hours before
Special weather statement, Jul 20, 6:10 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 610 PM MDT SAT JUL 20 2013 NMZ410-210100- NORTHERN DONA ANA COUNTY NM- 610 PM MDT SAT JUL 20 2013 ...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA COUNTY THROUGH 700 PM MDT... AT 558 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF LEASBURG...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN OF AN INCH OR MORE AND LOCALIZED FLOODING ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... JORNADA RANGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. PARK
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:52 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 113 min |
| Jul 20, 8:35 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Grant, Luna, Sierra | 115 min |
| Jul 20, 9:39 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Jul 20, 10:57 PM MDT | Areal Flood Advisory | EPZ | Grant | 108 min |
| Jul 21, 1:56 PM MDT | Flash Flood Warning | EPZ | Grant | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.